Thunderstorm Wind, Red River
- When
- June 21, 3:45 AM CST
- Where
- Red River County, 0.58 mi E of Bogata
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.470, -95.210
A tree was downed near Bogata and near Bagwell, Texas.
Severe thunderstorms developed in the morning, and again in the|afternoon, on Tuesday, 21 June 2011. |On 21 June 2011 a strong trough developed in the middle and upper levels|of the atmosphere moved from west to east across the central Plains|breaking down the upper level ridge over the Four State area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe thunderstorms developed in the morning, and again in the|afternoon, on Tuesday, 21 June 2011. The thunderstorms formed after|several days of record setting hot weather, which was the result of a|persistent ridge of high pressure in the middle and upper atmosphere.|On 21 June 2011 a strong trough developed in the middle and upper levels|of the atmosphere moved from west to east across the central Plains|breaking down the upper level ridge over the Four State area. This|strong upper level trough allowed for gusty south winds to occur at the|surface of the atmosphere in the four State area, and brought enough|lift and instability to the atmosphere to allow scattered severe|thunderstorms to develop both in the morning and the afternoon of 21|June 2011. These thunderstorms produced wind damage and a few|tornadoes, in addition to brief episodes of heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 21, 3:44 AM CST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 444 AM CDT TUE JUN 21 2011 .DISCUSSION... MCS OVER N TX CONTINUES TO MAKE GOOD PROGRESS E THIS MORNING...ALTHOUGH IT HAS SHOWN SIGNS OF DECAYING IN THE LAST FEW MINUTES AS IT BEGINS TO OUTRUN THE BEST LOW LEVEL CONVERGENCE ALONG THE DRY LINE/COLD FRONT INTERSECTION...EXTENDING FROM NE OK /JUST E OF TUL/...INTO SCNTRL OK TO NEAR MWL AND S OF ABI. BOUNDARIES FROM THIS MCS WILL LIKELY SERVE AS FOCUS FOR ADDITIONAL CONVECTION THIS MORNING ACROSS NE TX/SE OK/SW AR...AS THE INITIAL SHORTWAVE AHEAD OF THE LONGWAVE TROUGH OVER THE CNTRL/SRN PLAINS EJECTS NE ALONG AND N OF THE I-30 CORRIDOR THIS MORNING. ALSO SEEING SCT SHRA DEVELOPING ALONG A SW TO NE ORIENTED 925-850MB THETA-E AXIS OVER E TX/NW LA/SW AR...WITH LARGE SCALE FORCING INCREASING LATER THIS MORNING/EARLY AFTERNOON WITH THE APPROACH OF THE INITIAL SHORTWAVE TROUGH. TEMPS TODAY WILL BE DEPENDENT ON HOW LONG THIS CONVECTION PERSISTS...BUT AS MUCH OF THE AREA HAS YET TO FALL BELOW 80 DEGREES AS OF 09Z...PREFER TO ADD SOME CUSHION WITH TEMPS AS CONVECTION MAY DIMINISH DURING THE AFTERNOON FROM THE W WITH THE TROUGH PASSAGE. CAN/T RULE OUT AN ISOLATED SVR THREAT TODAY IN POCKETS OF INSTABILITY THAT DEVELOPS...BUT BRIEF HEAVY RAINFALL AND LOCALLY GUSTY WINDS WILL BE THE PRIMARY THREATS FROM THE STRONGER STORMS. THE CONVECTION SHOULD BE WINDING DOWN BY EARLY EVENING...ALTHOUGH WILL HAVE TO LOOK UPSTREAM THIS EVENING NEAR THE NEARLY STATIONARY COOL FRONT...AS LOW LEVEL CONVERGENCE ALONG THIS BNDRY WILL INCREASE BY EARLY EVENING ALONG A 30KT SWRLY LLJ...AS THE NEXT SHORTWAVE ROUNDS THE PLAINS TROUGH. THE NAM GENERATES MODERATE TO STRONG INSTABILITY THIS AFTERNOON ALONG AND AHEAD OF THE FRONT OVER NW AR/SE OK/N TX /ON THE ORDER OF 2000-3000 J/KG/...AS VERY STEEP MID LEVEL LAPSE RATES ROUND THE TROUGH. THUS...SCT SVR CONVECTION WILL LIKELY DEVELOP EARLY THIS EVENING OVER THESE AREAS...WHICH SHOULD BEGIN TO PROPAGATE ESE AS ANOTHER POTENTIAL MCS INTO SE OK/SW AR/EXTREME NE TX. INSTABILITY DOWNSTREAM NW OF THE I-30 CORRIDOR IS PROGGED TO BE A BIT LOWER GIVEN THE PERSISTENT CLOUD COVER/SLIGHTLY COOLER TEMPS...ALTHOUGH CAN/T RULE OUT A SVR THREAT AS WELL SHOULD CONVECTION BECOME ORGANIZED ENOUGH TO PRODUCE COLD POOLING WHICH WOULD SIGNIFY AN ENHANCED DAMAGING WIND THREAT. WILL KEEP HIGH CHANCE POPS AREAWIDE TONIGHT...ALTHOUGH ANY POTENTIAL MCS THAT DEVELOPS SHOULD WEAKEN OVERNIGHT AS LOW LEVEL CONVERGENCE WEAKENS IN RESPONSE TO THE LOW LEVEL FLOW VEERING MORE WSW OVER THE REGION. CONVECTION SHOULD BEGIN TO WIND DOWN WEDNESDAY FROM NW TO SE...WITH THE PRIMARY UPPER TROUGH PASSAGE. SHORT TERM PROGS INDICATE THAT THE COLD FRONT MAY BE REINFORCED SWD BY THE MORNING CONVECTION INTO EXTREME NE TX/SW AR WEDNESDAY MORNING...BUT SHOULD WASH OUT DURING THE DAY. BRIEF HEAVY RAINFALL WILL BE THE PRIMARY THREAT FROM THE STORMS WEDNESDAY...AS LOW LEVEL SHEAR WILL REMAIN QUITE WEAK ATOP A VERY MOIST PW ENVIRONMENT /AOA 2 INCHES/. WILL MAINTAIN HIGH CHANCE POPS FOR THE SRN HALF OF THE REGION WEDNESDAY...TAPERING POPS GRADUALLY FROM THE NW DURING THE AFTERNOON. UPPER RIDGING OVER NRN MX WILL BEGIN TO BUILD E ACROSS WCNTRL TX FRIDAY...BEFORE EXPANDING E OVER OUR REGION DURING THE WEEKEND. THE GFS DOES WANT TO GENERATE A POTENTIAL MCS IN THE NW FLOW ROUNDING THE RIDGE EARLY FRIDAY MORNING ACROSS SE OK/SW AR. THE ECMWF IS MUCH DRIER...MAINTAINING A STRONGER RIDGE FARTHER E THAN THE GFS. WILL SIDE THIS PORTION OF THE FORECAST WITH THE GFS...UPPING POPS TO CHANCE OVER ALL BUT THE WSW PORTIONS OF E TX. THIS MAY BE OUR LAST BOUT WITH RAIN FOR SOME TIME AS THE RIDGE EXPANDS E AND AMPLIFIES...WITH TRIPLE DIGIT HEAT NOT OUT OF THE REALM OF POSSIBILITY BY LATE IN THE WEEKEND/EARLY NEXT WEEK...ESPECIALLY OVER E TX. HAVE TRENDED TEMPS ABOVE MOS FOR THE LATTER EXTENDED...ALTHOUGH THE EXTENDED TEMPS WILL BE GOVERNED TO SOME EXTENT AS TO HOW MUCH RAIN WE CAN RECEIVE DURING THE NEXT FEW DAYS. MLU AND LFK ARE ALREADY SITTING AT 30 STRAIGHT DAYS WITHOUT RECEIVING /MEASUREABLE/ RAINFALL. PRELIMS TO FOLLOW BELOW... 15 && .AVIATION... CONCERNING THE ARKLATEX...SHRA WILL CONTINUE E OF KLFK...TO KELD. MEANWHILE...A LINE OF TSTMS APPROACHES FROM THE WEST. MVFR/VFR CIGS ATTM...BUT WILL GO SOUTH FAST IN AND NEAR HEAVY DOWNPOURS. COULD BE SOME DAMAGING WINDS IN BOWS OR HAIL IN TALL STORMS. MAY ONLY SEE ANOTHER 6 HRS OUT OF THESE...BUT MORE EXPECTED LATER TODAY AND TONIGHT AS THE UPPER STORM SWINGS IN OVER THE REGION. PREVAILING WINDS WILL BE S AT 8-14 KTS WITH HIGHER GUSTS TO 20 OR 25 MPH. GRADIENT WILL RELAX BY 00Z WED...ALLOWING FOR LIGHT SLY WINDS TUE NIGHT. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 92 75 93 74 95 / 60 50 50 20 20 MLU 90 73 92 73 94 / 60 50 50 20 20 DEQ 90 71 92 70 93 / 60 50 20 10 20 TXK 91 73 92 72 94 / 60 50 30 10 20 ELD 90 73 92 72 94 / 60 50 50 10 20 TYR 93 74 93 74 95 / 50 50 40 20 20 GGG 93 75 93 74 95 / 50 50 40 20 20 LFK 93 75 93 75 95 / 60 50 50 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1202 PM CDT MON JUN 20 2011 ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126- 136>138-211200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- 1202 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES THIS AFTERNOON WILL CLIMB INTO THE UPPER 90S TO IN EXCESS OF 100 DEGREES ONCE AGAIN...ALTHOUGH HUMIDITY LEVELS SHOULD BE HIGHER THAN IN RECENT DAYS. THUS...THE RESULTANT HEAT INDICES WILL RANGE FROM 103 TO 107 DEGREES...WITH THE HIGHER HEAT INDICES EXPECTED OVER NORTHEAST TEXAS AND EXTREME SOUTHERN ARKANSAS. A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING FOR AREAS ALONG AND SOUTH OF A CLARKSVILLE TEXAS...TO TEXARKANA...MAGNOLIA...AND EL DORADO ARKANSAS LINE. A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER CENTRAL OKLAHOMA LATE THIS AFTERNOON AND EVENING...AND SPREAD EAST INTO EASTERN OKLAHOMA AND POSSIBLY NORTH TEXAS TONIGHT. THESE THUNDERSTORMS MAY AFFECT EXTREME SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS LATE TONIGHT...ALTHOUGH THEY SHOULD BE WEAKENING WITH TIME AS THE PRIMARY UPPER LEVEL DISTURBANCE BEGINS TO LIFT NORTHEAST AWAY FROM THE AREA. HOWEVER...BRIEF HEAVY RAINFALL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY...AS LEFTOVER BOUNDARIES FROM SHOWERS AND THUNDERSTORMS THAT DEVELOP TONIGHT WILL LIKELY SERVE AS A FOCUS FOR DEVELOPMENT. BRIEF HEAVY RAINFALL WILL BE POSSIBLE FROM THE STRONGER STORMS...ALTHOUGH REDEVELOPMENT WILL BE POSSIBLE TUESDAY NIGHT AS ANOTHER UPPER LEVEL DISTURBANCE FOCUSES DEVELOPMENT ALONG AND AHEAD OF A WEAK COLD FRONT THAT WILL DRIFT INTO EXTREME NORTH TEXAS AND SOUTHEAST OKLAHOMA. SOME OF THESE STORMS MAY BECOME SEVERE MAINLY NORTHWEST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS. THESE SHOWERS AND THUNDERSTORMS WILL DIMINISH DURING THE DAY WEDNESDAY...AS DRIER AIR FILTERS SOUTHEAST BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. ARZ073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-211200- UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 1202 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES THIS AFTERNOON WILL REACH OR EXCEED 100 DEGREES ONCE AGAIN...ALTHOUGH HUMIDITY LEVELS SHOULD BE HIGHER THAN IN RECENT DAYS. THUS...THE RESULTANT HEAT INDICES WILL RANGE FROM 105 TO 109 DEGREES...WITH THE HIGHEST HEAT INDICES EXPECTED TO BE OVER NORTHCENTRAL LOUISIANA SOUTH AND EAST OF A NATCHITOCHES...TO RUSTON AND FARMERVILLE LINE. A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING FOR ALL OF EAST TEXAS...NORTH LOUISIANA...AND EXTREME SOUTHERN ARKANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY...AS LOW LEVEL MOISTURE INCREASES FROM THE GULF OF MEXICO...AND AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. BRIEF HEAVY RAINFALL WILL BE POSSIBLE FROM THE STRONGER STORMS...ALTHOUGH REDEVELOPMENT WILL BE POSSIBLE LATE TUESDAY NIGHT AND DURING THE DAY WEDNESDAY AS ANOTHER UPPER LEVEL DISTURBANCE FOCUSES DEVELOPMENT ALONG AND AHEAD OF A WEAK COLD FRONT THAT WILL DRIFT INTO THE REGION WEDNESDAY AFTERNOON. SOME OF THESE STORMS MAY PRODUCE BRIEF HEAVY RAINFALL AND LOCALLY GUSTY WINDS...BUT THE THREAT FOR ORGANIZED SEVERE WEATHER IS LOW. THESE SHOWERS AND THUNDERSTORMS WILL DIMINISH WEDNESDAY AFTERNOON AND EVENING...WITH THE PASSAGE OF THE UPPER LEVEL DISTURBANCE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. 09
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 AM CDT TUE JUN 21 2011
LAZ003-004-210945-
CLAIBORNE-WEBSTER-
420 AM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CLAIBORNE AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
DIXIE INN...HOMER...MINDEN AND SIBLEY...
AT 416 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DIXIE INN...OR NEAR MINDEN...
MOVING NORTHEAST AT 30 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
24SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 AM CDT TUE JUN 21 2011
TXZ152-153-166-211015-
NACOGDOCHES-SAN AUGUSTINE-SHELBY-
444 AM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES...SAN AUGUSTINE AND SHELBY...
INCLUDING THE FOLLOWING LOCATIONS...
BLAND LAKE...CENTER...ETOILE...MARTINSVILLE...MELROSE...
NEUVILLE...SHELBYVILLE AND WODEN...
AT 443 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WODEN...OR 14 MILES SOUTHEAST OF
NACOGDOCHES...MOVING NORTHEAST AT 30 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
24The Shreveport radar (KSHV), 171 km away, was scanning. The volume nearest the first event began at 09:57 UTC.
10 thunderstorm wind, 3 hail, 2 tornado, 1 lightning. Local standard time, as filed.
A tree was downed near Bogata and near Bagwell, Texas.
Trees were downed north of Mount Pleasant, Texas.
Large limbs were downed, including one which damaged a powerline.
Lightning struck a home in Gary resulting in a fire.
Numerous trees were snapped and powerlines were downed near FM 1794.
A tree was downed across a road northeast of Carthage, Texas.
Trees were downed in and around Gary City.
The National Weather Service conducted a storm survey in Shelby County and concluded that damage was the result of an EF0 tornado. Numerous trees were uprooted and snapped off and small branches were found across the damage path. |The tornado touched down northeast of Timpson, Texas near FM 947. As the tornado traveled southwest, it snapped several trees and branches. It crossed Hwy. 59 just south of Timpson before lifting.
The National Weather Service conducted a storm survey in Shelby County and concluded that damage was the result of an EF0 tornado. Numerous trees were uprooted and snapped off and small branches were found across the damage path which started along CR 4060. The tornado moved south-southwest crossing FM 138 knocking over trees before lifting.
Numerous trees were down in and around Nacogdoches, Texas.
The National Weather Service conducted a storm survey in Nacogdoches and San Augustine County and concluded that damage was the result of a major downburst. Hundreds of trees from Chireno to San Augustine and to the south were either uprooted or snapped. A few single story homes in the Denning area sustained major structural damage due to large oak trees falling onto the homes. Several chicken houses were damaged by the downburst winds along FM road 1196. The roofs were peeled back. Numerous cars were damaged due to fallen trees, such as along FM road 1277, where two full size trucks were pinned by large oak trees.
The National Weather Service conducted a storm survey in Nacogdoches and San Augustine County and concluded that damage was the result of a major downburst. Hundreds of trees from Chireno to San Augustine and to the south were either uprooted or snapped. A few single story homes in the Denning area sustained major structural damage due to large oak trees falling onto the homes. Several chicken houses were damaged by the downburst winds along FM road 1196. The roofs were peeled back. Numerous cars were damaged due to fallen trees, such as along FM road 1277, where two full size trucks were pinned by large oak trees.
A tree was downed on Hwy. 83 in Pineland, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyThe tornado archive for Texas, 2011Warnings in Texas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306420, 306421, 306422, 306430, 306428, 306427, 306429, 306432, 306431, 306439, 306433, 306434, 306435, 306436, 306437, 306438.